Warning: Hearing loss after using erectile dysfunction drugs

The Food and Drug Administration (FDA) in 2007 had announced that there were 29 reports of individuals experiencing sudden hearing loss after using phosphodiesterase Type 5 (PDE5) inhibitor class of erectile dysfunction (ED) drugs, Cialis, Levitra, and Viagra.

Warning:  Hearing loss after using erectile dysfunction drugs

“Reports of sudden hearing loss, both with and without accompanying vestibular symptoms (tinnitus, vertigo or dizziness), in strong temporal relationship to dosing with Viagra (sildenafil), Cialis (tadalafil) or Levitra (vardenadil). Hearing loss was also reported in a few patients in clinical trials of these drugs. There have also been cases of hearing loss reported in patients using Revatio (sildenafil) for the treatment of pulmonary arterial hypertension (PAH). Though no causal relationship has been demonstrated, FDA believed that the strong temporal relationship between the use of PDE5 inhibitors and sudden hearing loss in these cases warranted revisions to the product labeling for the drug class.”
~ sourced from FDA website

Be aware that sudden changes in hearing are abnormal! Regardless of what medications you use, foods you eat, sexual activity or other circumstances, the condition should be treated immediately by your physician or at your nearest hospital emergency facility. Treatments to reverse sudden hearing loss are only effective for a limited time. ACT QUICKLY!

There is no specific information at this time regarding who is more likely to be affected. However, there appears to be a correlation between aging male adults that potentially may have a degree of hearing loss and also possibly suffer from ED.

Warning signs may or may not exist, but some patients did report ringing in the ears and dizziness.

The FDA has reported that only approximately one third of patients who experienced sudden hearing loss, actually reported a temporary hearing loss. In the remaining patients who reported sudden hearing loss, the hearing loss was ongoing at the time of the report (2007). The final outcome was not described. In almost all of the cases reported, the hearing loss was single-sided (one ear only). In all cases of prescription drug use, consult your physician and report any and all abnormalities.